MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC STANDARD ANAEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC STANDARD ANAEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING
Model Number 442191
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).Initial reporter address: (b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bactec" standard anaerobic/f culture vials 2 false positive results were obtained by the laboratory personnel.The customer stated results were not reported out so there was no report of patient impact.The following information was provided by the initial reporter: blood culture bottles flagged positive but no bacteria seen on the smear.Please verify if there was any patient impact - were any erroneous results reported prior to gram stain? no there was no erroneous results.
 
Event or Problem Description
It was reported that while using bd bactec¿ standard anaerobic/f culture vials 2 false positive results were obtained by the laboratory personnel.The customer stated results were not reported out so there was no report of patient impact.The following information was provided by the initial reporter: "blood culture bottles flagged positive but no bacteria seen on the smear." 1.Please verify if there was any patient impact - were any erroneous results reported prior to gram stain? no there was no erroneous results.".
 
Additional Manufacturer Narrative
H.6.Investigation: customer reported a false positive defect.Bd was unable to reproduce customer experience with the bactec product.A false positive response was not observed when retention samples were tested.Batch history records were reviewed, and all testing were within specification for product release.Users are cautioned in the package insert under limitation of the procedure: ¿a gram-stained smear from culture medium may contain small number of non-viable organisms derived from media constituents, staining reagents, immersion oil, glass slide and specimens used for inoculation.There are many factors that can influence the false positive rate, including blood volume, blood cell counts, environmental factors, and media lot to lot variations.Complaint is unconfirmed based on retention samples and batch history record review.No correctives actions were required.H3 other text : see h.10.

Brand Name
BD BACTEC STANDARD ANAEROBIC/F CULTURE VIALS
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
MDR Report Key11787146
Report Number3008352382-2021-00135
Device Sequence Number3659267
Product Code MDB
UDI-Device Identifier00382904421915
UDI-Public00382904421915
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2021
Device Model Number442191
Device Catalogue Number442191
Device Lot Number0191273
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1